Publisher DOI: 10.1023/A:1022343007844
Title: Convex-concave extensions
Language: English
Authors: Jansson, Christian 
Keywords: Global optimization;Interval arithmetic;Range of functions
Issue Date: Jun-2000
Publisher: Springer Science + Business Media B.V.
Source: BIT Numerical Mathematics 40 (2): 291-313 (2000)
Journal or Series Name: BIT 
Abstract (english): 
In this paper we introduce a new notion which we call convex-concave extensions. Convex-concave extensions provide for given nonlinear functions convex lower bound functions and concave upper bound functions, and can be viewed as a generalization of interval extensions. Convex-concave extensions can approximate the shape of a given function in a better way than interval extensions which deliver only constant lower and upper bounds for the range. Therefore, convex-concave extensions can be applied in a more flexible manner. For example, they can be used to construct convex relaxations. Moreover, it is demonstrated that in many cases the overestimation which is due to interval extensions can be drastically reduced. Applications and some numerical examples, including constrained global optimization problems of large scale, are presented.
ISSN: 1572-9125
Institute: Zuverlässiges Rechnen E-19 
Document Type: Article
Appears in Collections:Publications without fulltext

Show full item record

Page view(s)

checked on May 6, 2021

Google ScholarTM


Add Files to Item

Note about this record

Cite this record


Items in TORE are protected by copyright, with all rights reserved, unless otherwise indicated.